Arkansas, 2015

Excessive Heat in Arkansas, July 24, 2015

July 24, 2015 · NWS LZK · 1 event in 1 county or zone

Excessive heat continued for portions of the area through the month. Another fatality was caused by excessive heat in Hot Springs.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Excessive heat continued for portions of the area through the month. Another fatality was caused by excessive heat in Hot Springs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 24, 12:41 PM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 24, 12:41 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
141 PM CDT FRI JUL 24 2015

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
HOT AND HUMID WEATHER WILL CONTINUE THROUGH THE SHORT TERM...AS
UPPER RIDGING REMAINS THE DOMINANT FEATURE. AT TIMES...THERE WILL
BE ISOLATED AFTERNOON/EARLY EVENING SHOWERS AND STORMS...BUT MOST
OF THE AREA WILL REMAIN RAIN-FREE.

TEMPERATURES WILL CONTINUE ABOVE AVERAGE...WITH AREAS IN THE
CENTRAL AND SOUTH LIKELY EXCEEDING THE CENTURY MARK AT SOME POINT.
AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL REMAIN HIGH...
AND THE ADVISORY WILL LIKELY NEED TO BE EXTENDED INTO THE LATTER
PART OF THE WEEKEND AND EARLY NEXT WEEK.
&&

.LONG TERM...TUESDAY THROUGH FRIDAY
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE OVER THE
REGION AT THE BEGINNING OF THE EXTENDED TERM. THE MODELS ARE IN
FAIRLY GOOD AGREEMENT ON THIS RIDGE RETROGRADING TO THE GREAT BASIN
AREA BY THURSDAY...SETTING UP A NWLY FLOW ALOFT. AT THE SURFACE...
THE WESTWARD SHIFT OF THE RIDGE WILL ALLOW A SFC COOL FRONT TO
MIGRATE SOUTHWARD AND PUSH ACROSS THE STATE ON THURSDAY...BRINING AN
INCREASE IN THE CHANCES FOR CHANCES FOR SHOWERS AND THUNDERSTORMS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     76  94  77  94 /  10  20  10  20
CAMDEN AR         78  99  78 100 /  10  20  10  20
HARRISON AR       74  95  75  94 /  10  20  10  20
HOT SPRINGS AR    77  99  78  98 /  10  20  10  10
LITTLE ROCK   AR  78  97  79  99 /  10  20  10  20
MONTICELLO AR     78  97  78  98 /  10  20  10  20
MOUNT IDA AR      75  98  75  97 /  10  10  10  10
MOUNTAIN HOME AR  75  95  76  95 /  10  20  10  20
NEWPORT AR        76  93  77  94 /  10  20  10  20
PINE BLUFF AR     77  97  78  97 /  10  20  10  20
RUSSELLVILLE AR   76  98  78  99 /  10  20  10  10
SEARCY AR         76  95  76  95 /  20  20  10  20
STUTTGART AR      77  95  77  96 /  20  20  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR ARKANSAS-BAXTER-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-
OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SHARP-
STONE-VAN BUREN-WHITE-WOODRUFF-YELL.
&&

SHORT TERM...57 / LONG TERM...53
Hazardous weather outlook, Jul 24, 4:00 AM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI JUL 24 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
500 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HEAT WILL BE THE HEADLINER IN THE COMING DAYS...INCLUDING TODAY.
AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 110 DEGREES IN
MOST AREAS. ANY THUNDERSTORMS THROUGH THIS EVENING WILL BE
ISOLATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL NOT BE MUCH CHANGE IN THE FORECAST THIS WEEKEND INTO
EARLY NEXT WEEK AS A RIDGE OF HIGH PRESSURE STRENGTHENS OVER THE
SOUTHERN PLAINS. UNDER THE HIGH...TEMPERATURES WILL BE ABOVE NORMAL
WITH LITTLE TO NO RAIN. AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO
RANGE FROM 100 TO 110 DEGREES.

BY THURSDAY...IT APPEARS THAT HIGH PRESSURE WILL DRIFT TOWARD THE
ROCKIES. THIS WILL ALLOW A COLD FRONT TO PUSH INTO ARKANSAS FROM THE
NORTH...WITH BETTER CHANCES FOR PRECIPITATION AND NOT SO MUCH HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 excessive heat. Local standard time, as filed.

Excessive Heat, Garland

When
July 24, 2:20 PM CST
Where
Garland forecast zone
Deaths
1 direct, 0 indirect
Reported by
Fire Department/Rescue
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

A young child was found deceased after being left inside a car during excessive heat on the afternoon of the 24th.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Excessive Heat, Garland2015-07-242MaleVehicle/Towed TrailerDirect

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592581.